MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550300-23
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported the procedure was to treat a heavily calcified lesion in the right coronary artery (rca).The 3.0x23 mm xience sierra stent delivery system (sds) failed to cross the target lesion due to the calcification.The sds was removed without issues and an unspecified 3.0x20mm balloon was used to further dilate the lesion.A guideliner catheter was advanced and the same sds was attempted to be advanced through the guideliner catheter, however the sds could not advance through the guideliner catheter.Resistance was felt with the guideliner catheter during removal and the stent struts flared.The guideliner and sds were removed together.There was no adverse patient effect or a clinically significant delay in procedure.An unspecified balloon was used to treat the vessel, and a dissection was observed.Per the physician the dissection was caused by the guideliner catheter and the sds did not cause or contribute to the dissection.The dissection was medically treated.No additional information was provided.
 
Additional Manufacturer Narrative
H6: device code 2017: re-insertion of device.The device was returned for analysis.A visual, dimensional and functional inspection was performed on the returned device.The reported material deformation and difficult to remove was confirmed.The reported difficult to advance/position could not be tested due to the condition of the returned device.The reported failure to advance could not be tested as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10496874
Report Number2024168-2020-07415
Device Sequence Number3663188
Product Code NIQ
UDI-Device Identifier08717648227271
UDI-Public08717648227271
Combination Product (Y/N)Y
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2021
Device Model Number1550300-23
Device Catalogue Number1550300-23
Device Lot Number0012741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2020
Initial Date Received by Manufacturer 08/15/2020
Supplement Date Received by Manufacturer09/23/2020
Initial Report FDA Received Date09/04/2020
Supplement Report FDA Received Date10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDELINER CATHETER
Patient Age60 YR